Structural properties of euclidean rhythms

Francisco Gómez-Martín, Perouz Taslakian, Godfried Toussaint

Research output: Contribution to journalArticle

Abstract

In this paper we investigate the structure of Euclidean rhythms and show that a Euclidean rhythm is formed of a pattern, called the main pattern, repeated a certain number of times, followed possibly by one extra pattern, the tail pattern. We thoroughly study the recursive nature of Euclidean rhythms when generated by Bjorklund's algorithm, one of the many algorithms that generate Euclidean rhythms. We make connections between Euclidean rhythms and Bezout's theorem. We also prove that the decomposition obtained is minimal.

Original languageEnglish (US)
Pages (from-to)1-14
Number of pages14
JournalJournal of Mathematics and Music
Volume3
Issue number1
DOIs
StatePublished - Jan 1 2009

Fingerprint

Structural Properties
Structural properties
Euclidean
Decomposition
Bezout's Theorem
Tail
Rhythm
Decompose

Keywords

  • Euclidean rhythms
  • Maximally even

ASJC Scopus subject areas

  • Modeling and Simulation
  • Music
  • Computational Mathematics
  • Applied Mathematics

Cite this

Structural properties of euclidean rhythms. / Gómez-Martín, Francisco; Taslakian, Perouz; Toussaint, Godfried.

In: Journal of Mathematics and Music, Vol. 3, No. 1, 01.01.2009, p. 1-14.

Research output: Contribution to journalArticle

Gómez-Martín, Francisco ; Taslakian, Perouz ; Toussaint, Godfried. / Structural properties of euclidean rhythms. In: Journal of Mathematics and Music. 2009 ; Vol. 3, No. 1. pp. 1-14.
@article{978f682c8a474f58871d3bee7baec7e3,
title = "Structural properties of euclidean rhythms",
abstract = "In this paper we investigate the structure of Euclidean rhythms and show that a Euclidean rhythm is formed of a pattern, called the main pattern, repeated a certain number of times, followed possibly by one extra pattern, the tail pattern. We thoroughly study the recursive nature of Euclidean rhythms when generated by Bjorklund's algorithm, one of the many algorithms that generate Euclidean rhythms. We make connections between Euclidean rhythms and Bezout's theorem. We also prove that the decomposition obtained is minimal.",
keywords = "Euclidean rhythms, Maximally even",
author = "Francisco G{\'o}mez-Mart{\'i}n and Perouz Taslakian and Godfried Toussaint",
year = "2009",
month = "1",
day = "1",
doi = "10.1080/17459730902819566",
language = "English (US)",
volume = "3",
pages = "1--14",
journal = "Journal of Mathematics and Music",
issn = "1745-9737",
publisher = "Taylor and Francis Ltd.",
number = "1",

}

TY - JOUR

T1 - Structural properties of euclidean rhythms

AU - Gómez-Martín, Francisco

AU - Taslakian, Perouz

AU - Toussaint, Godfried

PY - 2009/1/1

Y1 - 2009/1/1

N2 - In this paper we investigate the structure of Euclidean rhythms and show that a Euclidean rhythm is formed of a pattern, called the main pattern, repeated a certain number of times, followed possibly by one extra pattern, the tail pattern. We thoroughly study the recursive nature of Euclidean rhythms when generated by Bjorklund's algorithm, one of the many algorithms that generate Euclidean rhythms. We make connections between Euclidean rhythms and Bezout's theorem. We also prove that the decomposition obtained is minimal.

AB - In this paper we investigate the structure of Euclidean rhythms and show that a Euclidean rhythm is formed of a pattern, called the main pattern, repeated a certain number of times, followed possibly by one extra pattern, the tail pattern. We thoroughly study the recursive nature of Euclidean rhythms when generated by Bjorklund's algorithm, one of the many algorithms that generate Euclidean rhythms. We make connections between Euclidean rhythms and Bezout's theorem. We also prove that the decomposition obtained is minimal.

KW - Euclidean rhythms

KW - Maximally even

UR - http://www.scopus.com/inward/record.url?scp=77950701208&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77950701208&partnerID=8YFLogxK

U2 - 10.1080/17459730902819566

DO - 10.1080/17459730902819566

M3 - Article

VL - 3

SP - 1

EP - 14

JO - Journal of Mathematics and Music

JF - Journal of Mathematics and Music

SN - 1745-9737

IS - 1

ER -